Q. Can I take PPI to treat gurgling caused due to GERD?

Answered by Dr. Noushif M and medically reviewed by Dr. Divya Banu M

 

New
Do you have a question on Gerd or Proton-pump Inhibitors? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I have reflux and GERD. Also a hiatal hernia. Sometimes I have gurgling in the stomach and into my throat. It is like a gurgling noise and a ticking noise if I hold my mouth open. I just started medium. Would you be worried or is this normal for reflex and the PPI should help?


Related Questions:
Is tablet Pansec increasing my father's creatinine levels?
Other than acid reflux, what can cause inflammation and irritation of throat?
Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?
 

Dr. Noushif M
MBBS., MS (GENERAL SURGERY)., MCH (SURGICAL GASTROENTEROLOGY)., FELLOWSHIP IN LIVER TRANSPLANT AND HEPATO-
General Surgery, Medical Gastroenterology, Surgical Gastroenterology

Hi,

Welcome to icliniq.com.

PPI alone will not work. Need to add some pro motility medicines too. Also dietary modifications and lifestyle changes need to be considered consistently. If symptoms are worsening, then need to think of other measures. Would like to have a look at your endoscopy report before making further specific comments.

Please consider a review with your report.

 

Thank you doctor,

I did not have an endoscopy. It was diagnosed through CT scan. It said hiatal hernia with gastric reflux esophagitis. He only gave me the PPI and just started it yesterday. Can this be enough if I change eating habits?

 

Dr. Noushif M
MBBS., MS (GENERAL SURGERY)., MCH (SURGICAL GASTROENTEROLOGY)., FELLOWSHIP IN LIVER TRANSPLANT AND HEPATO-
General Surgery, Medical Gastroenterology, Surgical Gastroenterology

Hello,

Welcome back to icliniq.com.

That is fine. You can continue PPI now. Start dietary changes too. You can consider endoscopy on follow up if symptoms recur or not improve.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can severe acid reflux turn my teeth translucent, and cause gums to recede?
Query: Hi doctor, Lately, I noticed that my teeth are not the best looking. I had acid reflux. I looked up a lot of stuff about acid in the mouth, and looking at my teeth I think this is what is happening. My teeth started turning translucent two weeks ago. When I looked it up, it said that it could occur...  Read Full »
Dr. Honey Arora
Dentist

Answer: Hi, Welcome to icliniq.com. The symptoms that you have explained are right. If you have acid reflux problem and in your case, it looks like there is too much of acid refluxing in your mouth from the stomach. This acid can erode your teeth making the enamel thin due to loss of minerals. I have common...  Read Full »
 
Is tablet Pansec increasing my father's creatinine levels?
Query: Hello doctor, My father is being treated for peptic ulcer, from the past 15 days. So, he is taking a medicine called as Pansec 40 mg, in the morning and evening. He has also developed slight kidney problems, and his creatinine has raised to 1.6. To rule out renal cancer, the doctor will perform ...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Pantoprazole belongs to a group of drugs called as proton pump inhibitors, and they are known to cause interstitial nephritis. However, they are not strongly blamed for causing so, but if you want to be on the safer side, it is advisable to switch from Pantoprazo...  Read Full »
 
Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?
Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. There are no drug interactions between Pantoprozole and Diclofenac (Voltaren). In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis. So, relax and take the regular dose of Pa...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


I often have digestion issues and decreasing Hb levels. Can it be bowel cancer?
Hello doctor, I am a 30 year old male. My height is 5 feet and 7 inches, and I weigh about 87 kg. For the past 4 to 5 y ...Read more »
I am suffering with disc bulge. Please get me a solution for it.
Hi doctor, I am suffering from disc bulge at the level of L5-S1. It causes pressure at nerve root for past two months. ...Read more »
Stammering and Its Effects on an Individual's Life
The impact of stuttering on the quality of life has rarely been measured. The adults who have stuttering do tell that th ...Read more »
 
 

Also Read Answers From